LAURAAT
20,000-24,999 SparkPoints 21,350
SparkPoints
 

Tapering is hard to do

Tuesday, October 09, 2012

I have tapering woes. Why, you ask? Especially when I have been working SO, SO, SOOOO hard to get off of steroids? After all, I have been on them for four years now.
Well, first, the good news. I'm fighting to stay on only 5mg/day now. That's a far cry from the 30& up I have been on in the past.
*pause here for applause. It's ok, go ahead and appluad me. It's awesome and applause is due. For those that don't know how awesome that is, not considering how many times I have tried and failed to get off steroids, it's ok. Applaud anyway. 'Cuz it's freakin awesome.*
But tapering is hard. Especially for me. Every time I have attempted to get off steroids in the past, I have flared. Badly. I have not been on this low of a dose since I first started taking it. It's an amazing feeling to be here, and to know there is hope of getting down to 0 after all. It's exciting and nerve-wracking.
But back to the hard part. Tapering is hard because it causes a lot of exhaustion. Those of you addicted to coffee, think of prednison as the most wicked of coffees, giving you the energy to get through your day. (It does more than that, but it's the energy is the hardest to let go of.) Now, imagine that coffee is taken away. Bam! Gone. That's what tapering feels like. Even though I'm going down 2.5mg/month, it is SO hard. So very very hard. Each time I taper a bit, I get exhausted and lose all my energy. I even fall asleep at work sometimes. My body slowly gets used to it, and by the time I am used to it is time to taper again. I don't know why, but my body is so addicted to prednisone. I've had doctors comment on it before, and how hard it's been to get my body to allow a dosage to be lowered even a bit.
So, tired being the biggest problem, you can imagine what that does to my dinners. Not to mention my housework, but that's a seperate issue. And, since I'm so emotional about the whole thing, I emotionally eat too. So bad, easy dinners (think drive-thru thanks to hubby or I would probably go to bed hungry) and stuffing my face to subdue the emotions. I'm going to the grocery store after work today, to pick up some foods, and am hoping to find some suitable healthy stuff-my-face foods for at least the next two weeks while I go through this taper. This, the 7.5 down to 5 has been the hardest yet. I think I'll be stuck here longer than planned, just to let my body adjust.

I don't know what I hoped to get from this blog, and I am sorry for the rambling. I know a lot of it may nto even make sense to some of you, but I just had to blog about it. It's a crappy experience and I'm having a hard time with it, and just needed a release. So thanks for reading. Oh, and if you have any healthy insta-food ideas, please share. My brain is tired and not working well, lol! I need all the help I can get to get off this stupid drug.

Share This Post With Others
Member Comments About This Blog Post
  • BOE4LIFE2
    Hey there. Ramble whenever you want. You can do this bud. Im tryin to play catchup here. Keep going you can do it.
    2108 days ago
  • SLEE103
    I'm tapering down my dosage of predisone too...very slowly though. 15mg every other day to 12.5, eventually my doc wants 10mg every other day. But I'm on it for the rest of my life. I'm so sorry your'e struggling. Sometimes its helpful for me to "blame" the drug, like its not me, therefore I can get over it. For me it doesn't cause tiredness so much as extreme hunger, I was on much higher doses when I was younger and I got incredible hunger pains. Your body literally IS addicted to predisone, when you're taking it for long periods of time, your body stops producing certain things on its own (i think cortisol?) so you need it to keep functioning. least that's what ive heard/been told. I know where you're coming from and I hope that you can get off it! emoticon
    2108 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.